MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572260
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Imdrf device code a180104 captures the reportable event of foreign material present in device.
 
Event or Problem Description
Note: this report pertains to one of three devices used during the same procedure.Refer to manufacturer report # 3005099803-2023-06025 and 3005099803-2023-06027 for the associated device information.During the procedure, an epic biliary stent was deployed; however, a "white band or material" was noted on the distal end of the stent causing the stent being unable to expand despite multiple attempts.A cannula and hurricane balloon were used to facilitate the expansion of the stent; however, the hurricane balloon was unable to advance.Eventually, the stent was able to expand and another epic biliary stent was deployed; however, the same issue occurred, thus, the stent was then removed with forceps.Subsequently, another epic biliary stent was deployed but the same issue was noted but was eventually able to expand after a hurricane balloon was used to break the "white band or material".Consequently, these problems prolonged the procedure to 45 minutes.The two epic biliary stents remained implanted and the procedure was completed.There were no patient complications reported as a result of these events.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18095198
Report Number3005099803-2023-06026
Device Sequence Number15134923
Product Code FGE
UDI-Device Identifier08714729896883
UDI-Public08714729896883
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberM00572260
Device Catalogue Number7226
Device Lot Number0030539137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown